News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: The morning after pill & menstrual cycle


 Nichole03 - Thu Apr 30, 2009 3:18 pm

I currently took the morning after pill a day after having unprotcted sex around the 18th or 17th or april. It has been maybe a week and a half and at first my discharge seemed to be little to none. Then it appeared normal as usual, but now it has turned a light brown. It has been this way for a few days. I have pain in the left side of my hip...? And when I go to use the restroom I have a hard time pooping, but before I had trouble, I had diarehha...My period isn't due until around the 9th of May but my cycles usually are irregular occurring a few days before or after the "scheduhled" time. I'm wondering if the morning after pill could cause me to mensturate early...Or if I should grab a pregnancy test...? I know that brown discharge is a sign of pregnancy and that the morning after pill contributes to some ectopic pregnancies...? help.
 Debbie Miller, RN - Fri May 01, 2009 1:27 pm

User avatar Hello,
Yes, this strong hormone can definitely affect your cycle both in timing, type of discharge and other side effects. I would expect the pill to have been effective, taken soon like you did. There are many causes of abdominal discomfort and bowel-related problems such as diarrhea and constipation, with cramping, is quite common.

Ectopic pregnancies occur 6 to 8 weeks after a missed period so you can pretty much rule this out if the sexual encounter only occurred April 17-18. A home pregnancy test is usually reliable a week after the missed period.

If pain continues, you will want to have it checked out but I would not be alarmed at the bleeding. Brown blood usually means old blood that wasn't eliminated with the last period.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here